Alert archive / California / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 30, 2009, 6:44 PM PDT for Lassen County, Plumas County, California. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2009, 6:44 PM PDT (01:44 UTC)
- Expired
- Jul 30, 2009, 7:30 PM PDT
- In force
- 46 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Lassen County, CA, Plumas County, CA
The radar
The Reno radar (KRGX), 71 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:25 PM PDT | HAIL 0.5 | 1 Nw Doyle, CA | 1/2 INCH HAIL COVERING THE GROUND AT DOYLE. HEAVY RAINFALL. 0.88 INCHES OF RAIN IN ABOUT 40 MINUTES. BREEZY WINDS BUT NOT EXTREME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2924 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 310144 SVRREV CAC035-063-310230- /O.NEW.KREV.SV.W.0041.090731T0144Z-090731T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 644 PM PDT THU JUL 30 2009 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA... THIS INCLUDES THE CITIES OF...HERLONG...DOYLE... EXTREME EAST CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA... * UNTIL 730 PM PDT * AT 641 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO HALF DOLLAR SIZE. THIS STORM WAS LOCATED NEAR DOYLE...REMAINING NEARLY STATIONARY. * LOCATIONS AFFECTED INCLUDE...DOYLE AND HERLONG. THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAINFALL. WATCH FOR PONDING WATER ON AREA ROADWAYS...ESPECIALLY HIGHWAY 395 BETWEEN DOYLE AND HONEY LAKE. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 1-800-446-1428. LAT...LON 4014 12026 4015 12008 3996 12003 4001 12024 TIME...MOT...LOC 0142Z 293DEG 9KT 4005 12011 $$ MJD
2 follow-up statements
000 WWUS55 KREV 310213 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 713 PM PDT THU JUL 30 2009 CAC063-310220- /O.CAN.KREV.SV.W.0041.000000T0000Z-090731T0230Z/ PLUMAS CA- 713 PM PDT THU JUL 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PLUMAS COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS MOVED OUT OF PLUMAS COUNTY. LAT...LON 4002 12017 4011 12019 4012 12007 3999 12004 TIME...MOT...LOC 0210Z 258DEG 3KT 4005 12009 $$ CAC035-310230- /O.CON.KREV.SV.W.0041.000000T0000Z-090731T0230Z/ LASSEN CA- 713 PM PDT THU JUL 30 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR EXTREME SOUTHEASTERN LASSEN COUNTY... AT 708 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOYLE...MOVING EAST AT 5 MPH. * LOCATIONS AFFECTED INCLUDE...DOYLE. PREPARE NOW FOR STRONG WINDS AROUND HERLONG AND DOYLE THROUGH 730 PM...INCLUDING HIGHWAY 395 BETWEEN DOYLE AND HONEY LAKE. DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4002 12017 4011 12019 4012 12007 3999 12004 TIME...MOT...LOC 0210Z 258DEG 3KT 4005 12009 $$ MJD
000 WWUS55 KREV 310228 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 728 PM PDT THU JUL 30 2009 CAC035-310237- /O.EXP.KREV.SV.W.0041.000000T0000Z-090731T0230Z/ LASSEN CA- 728 PM PDT THU JUL 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN LASSEN COUNTY WILL EXPIRE AT 730 PM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS OF 40 TO 50 MPH WILL CONTINUE ACROSS SOUTHEAST LASSEN COUNTY INCLUDING DOYLE AND HERLONG THROUGH 830 PM. LAT...LON 4002 12017 4011 12019 4012 12007 3999 12004 TIME...MOT...LOC 0227Z 258DEG 3KT 4005 12007 $$ MJD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:52 PM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 30, 2:52 PM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 252 PM PDT THU JUL 30 2009 .SHORT TERM... RIDGE REMAINS IN PLACE OVER NEVADA AS UPPER LOW OVER THE PACIFIC SLOWLY NEARS THE CALIFORNIA COAST. STARTING TOMORROW THE LOW WILL BE CLOSE ENOUGH TO TURN THE FLOW ALOFT TO THE SOUTH...AND BRING THE POTENTIAL FOR SHORT WAVES TO ENHANCE CONVECTION INTO THE WEEKEND. FOR LATE THIS AFTERNOON AND THIS EVENING...ISOLATED STORMS WILL PUSH WEST OFF THE SIERRA IN THE LIGHT WEST TO NORTHWEST FLOW. SHOWERS AND STORMS SHOULD END IN RENO-TAHOE BY 7PM. DID LEAVE ISOLATED SHOWERS AND THUNDERSTORMS GOING THROUGH MOST OF TONIGHT...FROM NORTHERN WASHOE COUNTY SOUTHWARD TO PERSHING-CHURCHILL AND MINERAL COUNTIES DUE TO MOISTURE AND WEAK INSTABILITY ALOFT UNTIL 09Z OR SO. GUSTY OUTFLOW WINDS TO 50 MPH...HEAVY RAIN AND SMALL HAIL POSSIBLE. ON FRIDAY THE FLOW ALOFT WEAKENS AND STARTS TO TREND TOWARD THE SOUTH-SOUTHEAST AS THE LOW APPROACHES. THIS WILL ALLOW CONVECTION TO START OVER THE SIERRA AND FAR WESTERN NEVADA...THEN PUSH NORTH INTO THE EVENING. MODELS CONTINUE TO HIGHLIGHT THE SIERRA FRONT SOUTH OF I-80 FOR THE BEST THUNDERSTORM POTENTIAL. THIS IS LIKELY DUE TO STRONGER LOW LEVEL CONVERGENCE AS THE THERMAL TROUGH SHIFTS EAST OF THE SIERRA. HEAVY RAIN IS POSSIBLE WITH WEAK FLOW ALOFT...SMALL HAIL AND GUSTY OUTFLOW WINDS. NOT MUCH CHANGE FOR SATURDAY AND SUNDAY...EXCEPT FOR INCREASING SOUTH-SOUTHEAST FLOW ALOFT WITH THE APPROACHING LOW AND COOLING ALOFT FOR STRONGER LAPSE RATES/INSTABILITY. THIS WILL BE THE BEST PERIOD FOR ORGANIZED CONVECTION WITH FAVORABLE SHEAR PROFILES. ALSO CHANCE FOR NOCTURNAL THUNDERSTORMS WILL INCREASE AS WAVES TRACK AROUND THE LOW. THINKING ANY STORMS THAT DEVELOP WILL REMAIN WET...EVEN WITH LESS MOISTURE. FLOW IS FAVORABLE FOR TRAINING STORMS WITH A LONGER LIFESPAN...PLUS ORGANIZED CELLS ARE MORE EFFICIENT AT TURNING MOISTURE INTO RAINFALL THAN PULSE TYPE STORMS. ABOVE NORMAL TEMPERATURES CONTINUE WITH A SLOW COOLING TREND FOR THE WEEKEND AS THE LOW APPROACHES. BRONG .LONG TERM...MONDAY THROUGH THURSDAY... MODELS STILL HAVING ISSUES IN REGARDS TO HOW EACH HANDLES THE UPPER LOW OF THE NORTHERN CA COAST THROUGH THE EXTENDED. CONTINUED TO TREND ALONG THE LINES OF THE ECMWF WITH LACK OF CONSISTENCY IN THE OPERATIONAL GFS AND LARGE SPREADS IN THE ENSEMBLE MEMBERS. UPPER LOW IS FORECAST TO DRIFT SLOWLY NORTHEAST OFF THE NORTHERN CA COAST THROUGH WEDNESDAY BEFORE MOVING INTO WESTERN OREGON BY LATE THURSDAY. FLOW WILL REMAIN SOUTHERLY OVER THE WESTERN CONUS MONDAY AND TUESDAY. PWAT DRIES OUT THROUGH THIS TIME FRAME WITH ONLY WEAK INSTABILITY ACROSS THE FAR NORTHERN ZONES AND OVER MONO/MINERAL COUNTIES. MAINTAINED THE SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTHERN LASSEN/WASHOE COUNTIES AND MONO/MINERAL COUNTIES ON MONDAY WITH SOME MOISTURE STILL IN PLACE. ADDED A SLIGHT CHANCE OF THUNDERSTORMS FOR TUESDAY AFTERNOON OVER THE HIGHER TERRAIN OF MONO AND WESTERN MINERAL COUNTIES...HOWEVER CONFIDENCE IS LOW AS DRIER AIR BEGINS TO WORK INTO THE REGION. FLOW TURNS SOUTHWESTERLY ON WEDNESDAY AS THE UPPER LOW DRIFTS NORTHEAST TOWARDS OREGON. THIS WILL BRING IN MUCH DRIER AIR ACROSS THE CWA HELPING TO KEEP THUNDERSTORMS FROM DEVELOPING WEDNESDAY AND THURSDAY. TEMPERATURES ARE FORECAST TO BE IN THE LOW TO MID 90S ACROSS WESTERN NV AND UPPER 70S/LOW 80S IN THE SIERRA THROUGH THE EXTENDED. IT SHOULD BE NOTED THAT THE GFS SOLUTION WOULD BRING SOUTHWESTERLY FLOW TO THE AREA BY TUESDAY WITH DRY CONDITIONS AND COOLER TEMPERATURES THROUGH THE EXTENDED BUT CONFIDENCE IN THIS SOLUTION IS LOW AT THIS TIME. MOZLEY && .AVIATION... GENERALLY VFR THROUGH TOMORROW OUTSIDE THUNDERSTORMS. THUNDERSTORMS THIS AFTERNOON OVER THE SIERRA WILL PUSH EAST INTO WESTERN NV THROUGH THIS EVENING. GUSTY WINDS OF 40-45KT ARE POSSIBLE IN AND NEAR THUNDERSTORMS. REDUCED VISIBILITIES TO NEAR 3 SM AND CEILINGS NEAR 4 KFT ARE ALSO POSSIBLE IN STRONGER THUNDERSTORM CORES. OUTSIDE OF THUNDERSTORMS EXPECT TYPICAL AFTERNOON WESTERLIES AT KTVL...KTRK AND KRNO THROUGH 04Z WITH GUSTS 20-25 KTS. MOZLEY && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 30, 3:52 AM PDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 352 AM PDT THU JUL 30 2009 CAZ070>073-NVZ001>005-302300- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 352 AM PDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ALONG THE SIERRA. THE THUNDERSTORMS WILL BECOME MORE SCATTERED IN NATURE AND MOVE EAST AND NORTHEAST INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA DURING THE AFTERNOON. BRIEF PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS WITH RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE HEAVIEST DOWN POURS. ADDITIONALLY... SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THE THUNDERSTORMS WILL DISSIPATE BY LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY AND SATURDAY. BRIEF MODERATE TO HEAVY RAINFALL IS POSSIBLE AGAIN ON FRIDAY...ALONG WITH GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 30, 3:21 PM PDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
321 PM PDT THU JUL 30 2009
CAZ071-302245-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
321 PM PDT THU JUL 30 2009
...STRONG THUNDERSTORM NORTH OF CHESTER...
AT 315 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CRATER LAKE CAMPGROUND...
OR 13 MILES NORTH OF CHESTER...AND MOVING EAST SOUTHEAST AT 10 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...FREDONYER PASS AND WESTWOOD.
THIS STORM WILL AFFECT TRAVELERS ON CALIFORNIA HIGHWAYS 44 AND 36
FROM WESTWOOD TO FREDONYER PASS. DRIVERS SHOULD EXPECT STRONG GUSTY
WINDS WITH REDUCED VISIBILITY. HEAVY RAINFALL WILL RESULT IN PONDING
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.
&&
LAT...LON 4063 12114 4046 12067 4027 12098 4033 12107
4044 12107 4044 12123 4045 12124 4054 12125
TIME...MOT...LOC 2216Z 292DEG 9KT 4048 12115
MOZLEYSpecial weather statement, Jul 30, 3:31 PM PDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 331 PM PDT THU JUL 30 2009 CAZ072-302300- GREATER LAKE TAHOE AREA- 331 PM PDT THU JUL 30 2009 ...HEAVY RAIN CONTINUE NEAR TRUCKEE... AT 327 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A THUNDERSTORM OVER TRUCKEE...MOVING EAST AT 5 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL PEA OR MARBLE SIZE HAIL...ARE OCCURRING WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...CARNELIAN BAY... GLENSHIRE-DEVONSHIRE...KINGS BEACH...NORTHSTAR...TAHOE VISTA AND TRUCKEE. WEB CAMS NEAR TRUCKEE SHOW HEAVY RAIN IS OCCURRING ALONG INTERSTATE 80 AND HIGHWAY 267. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. THE RAIN WILL GRADUALLY DECREASE THROUGH 4 PM. && LAT...LON 3937 12000 3923 12001 3921 12021 3936 12026 TIME...MOT...LOC 2228Z 279DEG 3KT 3930 12016 BRONG
Special weather statement, Jul 30, 3:32 PM PDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE RENO NV 332 PM PDT THU JUL 30 2009 CAZ072-302300- GREATER LAKE TAHOE AREA- 332 PM PDT THU JUL 30 2009 ...HEAVY RAIN CONTINUES NEAR TRUCKEE... AT 327 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A THUNDERSTORM OVER TRUCKEE...MOVING EAST AT 5 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL PEA OR MARBLE SIZE HAIL...ARE OCCURRING WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...CARNELIAN BAY... GLENSHIRE-DEVONSHIRE...KINGS BEACH...NORTHSTAR...TAHOE VISTA AND TRUCKEE. WEB CAMS NEAR TRUCKEE SHOW HEAVY RAIN IS OCCURRING ALONG INTERSTATE 80 AND HIGHWAY 267. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. THE RAIN WILL GRADUALLY DECREASE THROUGH 4 PM. && LAT...LON 3937 12000 3923 12001 3921 12021 3936 12026 TIME...MOT...LOC 2228Z 279DEG 3KT 3930 12016 BRONG
Special weather statement, Jul 30, 3:34 PM PDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
334 PM PDT THU JUL 30 2009
CAZ072-073-302330-
GREATER LAKE TAHOE AREA-MONO-
334 PM PDT THU JUL 30 2009
...STRONG THUNDERSTORMS DEVELOPING ALONG THE SIERRA CREST...
AT 330 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG THE SIERRA CREST FROM GROVER HOT SPRINGS
STATE PARK AND CARSON PASS IN ALPINE COUNTY TO NEAR MAMMOTH
MOUNTAIN. THESE STORMS WILL MOVE SLOWLY EASTWARD AND AFFECT THE LEE
OF THE SIERRA INCLUDING PARTS OF THE HIGHWAY 395 CORRIDOR THROUGH 5
PM.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN
ONE MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THE STRONGER STORMS.
* LOCATIONS AFFECTED INCLUDE...COLEVILLE...CONWAY SUMMIT...
CRESTVIEW...CROWLEY LAKE...INDIAN CREEK RESERVOIR.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.
THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 395 AND MANY OF THE
ROADS HEADING UP INTO THE SIERRA. DRIVERS SHOULD EXPECT STRONG GUSTY
CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL
RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND
TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 3747 11884 3757 11903 3772 11911 3771 11923
3775 11926 3779 11920 3789 11921 3795 11932
3805 11932 3814 11956 3828 11965 3836 11964
3845 11969 3869 11996 3881 11976 3831 11922
3751 11852
TIME...MOT...LOC 2229Z 239DEG 5KT 3870 11988 3766 11910
HOHMANNLocal storm report, Jul 30, 6:09 PM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
609 PM PDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL COLD SPRINGS 39.41N 117.84W
07/30/2009 E0.50 INCH CHURCHILL NV NWS EMPLOYEE
NWS EMPLOYEE REPORTED 1/2 INCH HAIL SINCE 550 PM.
&&
KMOZLEYSpecial weather statement, Jul 30, 6:31 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 631 PM PDT THU JUL 30 2009 CAZ071-310230- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 631 PM PDT THU JUL 30 2009 ...STRONG THUNDERSTORM WITH VERY HEAVY RAIN AND HAIL OVER DOYLE... AT 626 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DOYLE...AND MOVING SOUTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...DOYLE. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. TRAVEL ON HIGHWAY 395 NEAR DOYLE WILL BE DIFFICULT THROUGH 730 PM DUE TO HEAVY RAIN AND POOR VISIBILITY. && LAT...LON 4007 12000 3986 12000 3998 12022 4014 12012 TIME...MOT...LOC 0130Z 311DEG 4KT 4001 12011 MJD
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:11 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Sierra | 49 min |
| Jul 30, 5:27 PM PDT | Flash Flood Warning | REV | Lassen, Plumas | 89 min |
| Jul 31, 2:53 PM PDT | Severe Thunderstorm Warning | REV | Alpine, Mono | 37 min |
| Jul 31, 4:03 PM PDT | Special Weather Statement | REV | Plumas | 27 min |
| Jul 31, 4:29 PM PDT | Special Weather Statement | REV | Sierra | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.